Texas, 2006Flash Flood in Texas, March 29, 2006
March 29, 2006 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 29, 3:38 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 29, 3:38 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CST WED MAR 29 2006
.DISCUSSION...
UPPER AIR PATTERN DOES NOT CHANGE MUCH OVER THE NEXT 7 DAYS WITH
NO SIGNIFICANT FRONTAL PASSAGES LIKELY. A WSWLY SUBTROPICAL FLOW WILL
PREVAIL ALOFT WITH MOST OF THE S/W ENERGY STAYING TO OUR NORTH.
THE DRY LINE WILL APPROACH THE WESTERN CWA THE NEXT SEVERAL
EVENINGS INTO THE WEEKEND WITH ISOLD CONVECTION POSSIBLE MAINLY
WEST IN THE EVENING AND FAR NORTH AS THE CONVECTION DISSIPATES IN
THE OVERNIGHT HOURS. MODERATE TO BRISK SLY WINDS WILL PREVAIL
KEEPING HUMIDITIES UP AND TEMPS ABOVE NORMAL.
FOR NEXT WEEK...SHOULD SEE A BIT MORE UPPER RIDGING INTO TX EARLY
NEXT WEEK AND THEREFORE WARMER AND POPS 10 PERCENT OR LESS. THE
12Z ECMWF CONTINUES TO SHOW A COLD FROPA FOR MONDAY WHILE THE GFS
STILL DOES NOT...AND WILL KEEP FORECAST AS IS WITH ABOVE NORMAL
TEMPS AND COLD FRONT REMAINING JUST NORTH OF THE CWA. WILL
INTRODUCE LOW POPS FOR WEDNESDAY AS THE SUBTROPICAL FLOW LOOKS TO
BECOME A BIT MORE ACTIVE WITH EITHER MODEL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 64 77 65 86 / 10 20 10 10
AUSTIN BERGSTROM INTL AIRPORT 63 78 62 86 / 10 20 10 10
DEL RIO INTL AIRPORT 66 84 64 86 / 20 10 10 10
SAN ANTONIO INTL AIRPORT 65 78 64 83 / 10 10 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01/25
Hazardous weather outlook, Mar 29, 12:57 PM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1257 PM CST WED MAR 29 2006
TXZ171>173-183>194-202>209-217>225-228-301900-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1257 PM CST WED MAR 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT
WITH SOME OF THE STORMS APPROACHING SEVERE LEVELS. THE THREAT WILL
BE CONFINED TO AREAS WEST OF HIGHWAY 83.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
Flash Flood, Lavaca
- When
- March 29, 5:30 PM CST to 8:00 PM CST
- Where
- Lavaca County, 10 mi SE of Sweet Home
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.250, -96.950
Thunderstorms formed along a slow-moving cold front in the mid afternoon as it crossed Lavaca County. The storms produced between 1 and 2 inches per hour, with accumulations of up to 4 inches southeast of Sweet Home near where FM531 intersects US77. The Sheriff's Department reported that FM531 was closed due to flash flooding in the area of US77 through the early evening.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Wisconsin, March 29, 200611 events
- Flooding in Minnesota, March 29 to 31, 20063 events
- Hail in Texas, March 29, 2006$5,000 · 0.75 in hail · 3 events
- Avalanche in Colorado, March 29, 20062 events
- High Wind in Arizona, March 29, 200654 kt wind · 2 events
- Flood in North Dakota, March 29 to 31, 20061 event
- Waterspout in South Atlantic Coastal Waters, March 29, 20061 event
- Hail in Nebraska, March 29, 20060.88 in hail · 1 event
- Tornado in California, March 29, 2006F0 · 1 event
- Winter Weather in Hawaii, March 29 to 30, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489797.